Chronic bronchitis, emphysema and pneumonia linked to risk in study, but not asthma, tuberculosis
by bilbosgirl on Tue Nov 27, 2012 09:45 PM
According to my husband's neuro oncologist the severe joint pain and nausea he began to suffer from exactly at the same time as his 4th round of chemo is not in any way related to his brain cancer or his chemotherapy; these are unrelated and/or coincidental conditions that should be handled by his primary care physician.
For the past month the pain in his shoulders, knees and hips is keeping him awake at night and keeping him from hardly getting out of bed.
His PCP is a doctor at a community clinic that he has seen twice for high blood pressure (he's on medicaid so we don't have a lot of options).
Just wondered if anyone else had experienced anything similar. Thanks.
by angel1959 on Tue Nov 27, 2012 10:31 PM
he should be able to get meds for nausea from his doctor you can try a heating pad for the pain and also try massage if he can drink 7up or sprite that might help with the nausea what about motrin for pain unless he is on pain meds thats a start anyway
by bilbosgirl on Tue Nov 27, 2012 10:37 PM
Just got off the phone with some kind of cancer help line. They said to call hospice. Doesn't that mean you're giving up hope/treatment?
by jon4156 on Wed Nov 28, 2012 01:11 AM
On Nov 27, 2012 10:37 PM bilbosgirl wrote: Just got off the phone with some kind of cancer help line. They said to call hospice. Doesn't that mean you're giving up hope/treatment?
On Nov 27, 2012 10:37 PM bilbosgirl wrote:
Whoa...yeah, I wouldn't call that help line again. How about a few more details, for example is he taking Temodar or something else?
My wife had "bone aches" on temodar. Not specifically joint pain, but her bones ached. I'm surprised to hear that his NO is disclaiming the chemo especially if your husband is on Temodar.
Nausea should be completely controllable. What is he taking for anti-nausea meds and how is he taking them?
by AnneLilja on Wed Nov 28, 2012 07:23 PM
I have stiffness and joint pain, much more than before I had chemo, but in my case I'm guessing it may be the chemo drugs closing down estrogen production completely which can lead to joint pain. (I had a cocktail of Folfiri + Avastin. Now on maintenance treatment with Avastin.) You should at least be able to get medication...
by AnneLilja on Wed Nov 28, 2012 07:25 PM
You might want to call hospice and see what they can do about treating the pain and nausea. Can't hurt, they are good at making it easier for you. I don't think you have to be dying... Of course I live in Sweden, so things might be different in the States...
by huxley2006 on Thu Nov 29, 2012 09:02 AM
I also experienced a lot of joint pain as well. Mine pain was mostly in my feet and hands, I have been off Kepra several months now and my pain has been decreasing and is almost non-existent now.
Can't be sure its the Kepra but may be worth looking into an alternate seizure medication.
by fusgeyer on Thu Nov 29, 2012 03:57 PM
nasuea is very common with chemo. I am surprised that the oncologist said the nausea was not part of chemo. Is he on Neulasta or Nupegen? Those can cause severe bone pain. Bone pain is also a side effect of many chemo drugs. Instead of a primary care physician, try a pain management specialist, but ask your husbands oncologist to look up the side effects of the chemo drugs he is one. Bone pain and naseau are common to almost all of them.
by Tarheel52 on Thu Nov 29, 2012 04:10 PM
My husband was in such pain that his oncologist wrote a prescription for a Tempurpedic bed- it saved us hundreds on sales tax. Within a few days his pain was GONE- just by raising the head and feet as needed. The vibration rocks him to sleep when he needs a gentle boost also! Best investment we ever made. Not sure if Medicaid covers it, but I'd check it out. Prayers for you both!
by JONMEREDITH on Thu Nov 29, 2012 04:57 PM
On Nov 27, 2012 10:31 PM angel1959 wrote: he should be able to get meds for nausea from his doctor you can try a heating pad for the pain and also try massage if he can drink 7up or sprite that might help with the nausea what about motrin for pain unless he is on pain meds thats a start anyway
On Nov 27, 2012 10:31 PM angel1959 wrote:
I have GBM4 brain cancer. I have had surgery, radiation and chemo. I'm only 57. I somehow developed a huge amount of aches and pain after the surgery and treatments began. My doctor prescribed medication to address this reaction. IT WORKED FANTASTICALLY!
Perhaps the NSAID anti inflammatory that I take is worth it's weight in gold. I tripped next to the house and damaged my knee beyond repair. I had a full knee repacement on 11/14/2012. I had to stop taking the anti inflammatory a week before surgery for blood clotting preparation. Within three days, all the aches and pains came back!
I just took the last special blood clotting pill last night. I took the first anti inflammatory this morning. If I start noticing a reduction or elimination of this hideous pain soon, it will prove the medicines effectiveness. If not, I will look for a more competant doctor. I have fired four doctors in the last 2-1/2 years for inability to effectively do their jobs. Hell, our lives depend on careful and intelligent decisions!
When you track a discussion, you will get notified by e-mail if anyone else posts a new message on this discussion. Are you sure you want to track this discussion?
If you stop tracking this discussion, you will no longer get notified by e-mail if anyone else posts a new message on this discussion. Are you sure you want to stop tracking this discussion?
If you were considering traveling for cancer treatment, which headline would you find more interesting?
Destination: HOPE. Cancer care that is worth the trip.
Over 84% of our patients travel to our hospital from another state
Neither headline is interesting
We care about your feedback. Let us know how we can improve your CancerCompass experience.